MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 3MM X 9CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 3MM X 9CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036123090
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Device was returned for analysis, product lot number was not confirmed as packaging was not returned with device.During visual inspection, the subject main coil was returned detached from the coil delivery wire and the delivery wire was not returned.Subject main coil was noted to be kinked and main coil was seen to be broken at the detachment zone.The subject coil suture had remained intact.Functional testing was not conducted as it could not be performed with main coil detached upon return.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the additional information, the device was prepared per the dfu and continuous flush was maintained throughout the procedure.The damaged noted to the device would be indicative of the reported event.It was seen that the main coil was kinked and broken at the detachment zone which would indicate significant friction was encountered in the microcatheter which subsequently led to the coil breaking during device withdrawal.As a result, the reported event can be confirmed of coil in catheter friction can be confirmed and the reported event of main coil stretched cannot be confirmed as the returned subject coil was not stretched.Therefore, the reported and analyzed events will be assigned procedural factors as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.
 
Event or Problem Description
It was reported that during the procedure, physician noted resistance when inserting initial coil through microcatheter.Physician managed to detain coil but was unable to detach coil with detachment system.Product was replaced with subject coil and resistance was met within microcatheter.Upon withdrawal subject coil was noted to be stretched by the physician.Subject coil was replaced and procedure continued successfully without clinical consequence to the patient.Analysis of the returned device noted that the subject coil had fractured during use.Therefore, this event meets reporting criteria with an awareness date of 30-jun-2020.The event will be assessed to reflect the decision change and emdr will be filed accordingly.

Brand Name
TARGET XL 360 SOFT 3MM X 9CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key10323841
Report Number3008881809-2020-00220
Device Sequence Number11725919
Product Code HCG
UDI-Device Identifier07613327128284
UDI-Public07613327128284
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2022
Device Model NumberM0036123090
Device Catalogue NumberM0036123090
Device Lot Number21690122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2020
Initial Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1